Alert archive / New York / Winter Storm Warnings in 2008
Winter Storm Warning 12, NWS Albany, NY
NWS Albany, NY issued this winter storm warning at Dec 10, 2008, 3:52 PM EST for 11 counties in New York; Bennington County, Windham County, Vermont. It took effect at Dec 11, 2008, 10:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 3:52 PM EST (20:52 UTC)
- In effect from
- Dec 11, 2008, 10:00 AM EST
- Expired
- Dec 12, 2008, 1:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 1:25 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 10, 1:25 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EST WED DEC 10 2008
.SYNOPSIS...
A COMPLEX WINTER WEATHER PATTERN WILL BE EVOLVING ACROSS THE
REGION TODAY AND CONTINUE THROUGH THE REMAINDER OF THIS WEEK. A
STORM DEVELOPING ALONG THE GULF COAST IS EXPECTED TO TRACK
NORTHEAST ALONG THE ATLANTIC COASTLINE AND SPREAD A VARIETY OF
PRECIPITATION TYPES...WITH SIGNIFICANT AMOUNTS POSSIBLE. THIS
STORM EXITS THE REGION FRIDAY NIGHT WITH HIGH PRESSURE BUILDING
INTO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CURRENTLY SLICING THROUGH THE CENTRAL PORTION OF THE
FORECAST AREA AT THIS TIME. WINDS HAVE JUST SHIFTED TO THE
NORTHWEST HERE AT ALBANY...WITH TEMPS DROPPING CONSIDERABLY
BEHIND THE FRONT ACROSS THE WESTERN ADIRONDACKS AND MOHAWK VALLEY.
STILL A BATCH OF RAIN AHEAD OF THE FRONT FOR AREAS SOUTH AND EAST
OF ALBANY. HOWEVER...RAIN HAS CHANGED TO SNOW ACROSS FAR NORTHERN
HERKIMER/HAMILTON...WITH THIS TREND GRADUALLY EXPECTED TO OCCUR
FARTHER TO THE SOUTH AND EAST ACROSS THE SOUTHEAST
ADIRONDACKS...MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION.
THERE COULD BE A BRIEF PERIOD OF SLEET/FREEZING RAIN DURING THE
TRANSITION...HOWEVER THIS WILL BE BRIEF. STILL...WILL CONTINUE
WINTER WEATHER ADVISORY FOR THESE AREAS BASED ON FROZEN PRECIP.
RAISED SNOW AMOUNTS TO 1 TO 2 INCHES ACROSS NORTHER
HERKIMER/HAMILTON WHERE SNOW SHIELD ASSOC WITH ANAFRONT WILL MOVE
THROUGH BEFORE ENDING. FARTHER TO THE SOUTH AND EAST LITTLE IF ANY
SNOW WILL ACCUMULATE TODAY. OTHERWISE...TEMPS WILL BE FALLING
ACROSS THE ENTIRE AREA BY LATE THIS AFTERNOON AS THE COLD FRONT
CONTINUES TO PROGRESS SOUTH AND EAST. MAX TEMPS WILL OCCUR
EARLY...WITH LOWER TO MID 50S SOUTH AND EAST OF ALBANY. TEMPS HAVE
ALREADY DROPPED INTO THE 30S ACROSS WESTERN ADIRONDACKS AND
MOHAWK VALLEY. WILL GRADUALLY TAPER OFF POPS FROM NORTHWEST TO
SOUTHEAST BY THIS EVENING...WITH WINDS BECOMING NORTHWEST AS
WELL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SIGNIFICANT EAST COAST STORM POTENTIAL REMAINS THURSDAY NIGHT
INTO FRIDAY...
THIS POTENTIAL STORM WAS JUST BEGINNING TO ROUND THE BASE OF THE
TROUGH ACROSS THE LONESTAR STATE PER THE THIS MORNING H2O VAPOR
LOOP ANALYSIS. TROPICAL MOISTURE PLUME WAS ALREADY WELL
UNDERWAY...PERHAPS A SECONDARY WARM CONVEYOR BELT...WITH
ADDITIONAL SUBTROPICAL PLUME ORIGINATING FROM THE PACIFIC OFF THE
BAJA CALIFORNIA COAST. WHILE THIS LONG WAVE TROUGH REMAINS
POSITIVE TILTED THIS MORNING...THIS IS EXPECTED TO CHANGE
ORIENTATION AS LEAD SHORT WAVE ACROSS THE GREAT LAKES RACES
NORTHEAST AND LEAVES BEHIND THIS SOUTHERN STREAM STORM. THE
RESULT FOR THE LOCAL REGION WILL BE A NEARLY PARALLEL FLOW TO THE
AFOREMENTIONED COLD FRONT AND BECOME QUASI-STATIONARY TONIGHT AND
THROUGH MOST OF THURSDAY ACROSS THE MID HUDSON VALLEY AND
NORTHWEST CONNECTICUT. THIS WILL NEED TO BE MONITORED VERY CLOSELY
AS AN EXTENDED PERIOD OF RAIN/SLEET AND PERHAPS A PERIOD OF
FREEZING RAIN WITH TRAINING ECHOS. 850-700MB FGEN BAND ATTEMPTS TO
FLARE UP PERIODICALLY WHICH ALSO RAISES ANOTHER FLAG DEPENDING ON THE
THERMAL PROFILE /HENCE THE WATCH THAT WILL REMAIN IN EFFECT/.
FURTHER NORTHWEST INCLUDING THE CAPITAL REGION AND THE
DACKS...ENOUGH DRY AIR IS EXPECTED TO FILTER SOUTHWARD TO PRECLUDE
MUCH MENTION OF PRECIP THROUGH THE DAY /OUTSIDE OF CHANCE/.
MUCH FOCUS WAS PLACED ON THURSDAY NIGHT AND FRIDAY AND THANKS TO
HPC AND NEIGHBORING OFFICES FOR THE EXTENSIVE COLLABORATION THIS
MORNING. ALL SHORT RANGE AND GLOBAL MODELS ALMOST AGREE WITH THE
TRACK OF THIS SURFACE LOW WHICH TAKES IT FROM THE SOUTHEAST CONUS
UP THE ATLANTIC SEABOARD AND JUST OFFSHORE OF NJ OVERNIGHT
THURSDAY. 2D FGEN BAND INCREASES QUICKLY AND LINES UP ACROSS THE
CATSKILLS...MID HUDSON VALLEY...NW CT...BERKSHIRES AND SOUTHERN
VT. THERMAL PROFILES ALL SUGGEST THIS WILL BE A WINTRY MIXTURE
WITHIN THIS ENHANCED BAND BUT 06Z RUN OF THE NAM SUGGESTS THAT IT
MIGHT BE JUST WARM ENOUGH FOR MAINLY RAIN FOR THE MID HUDSON
VALLEY AND NORTHWEST CONNECTICUT. IF THIS TREND HOLDS TRUE...WOULD
NEED TO ADJUST HEADLINES TOWARD A FLOOD OR FLASH FLOOD WATCH.
FURTHER NORTH AND WEST...CROSS SECTIONS REVEAL THE USUAL FGEN
SLOPE EXTENDING INTO THE HEART OF THE CWA WITH A GOOD LAYER OF
NEGATIVE EPV WHICH INDICATES SLANTWISE CONVECTIVE POTENTIAL. IN
FACT...THE 06Z NAM SEEMS TO LATCH ONTO THIS IDEA WITH IMPRESSIVE
QPF AMOUNTS ACROSS THE CAPITAL REGION...SCHOHARIE VALLEY...LAKE
GEORGE SARATOGA REGION AND SOUTHERN VT. THERMAL PROFILES FOR THESE
AREAS REMAIN RIGHT ALONG THE LINE OF PURE SNOW OR A WINTRY
MIXTURE. FURTHER NORTH AND WEST INTO THE DACKS AND MOHAWK
VALLEY...WHAT EVER DOES FALL SHOULD BE IN THE PURE FROZEN VARIETY.
SINCE THESE REASONS OF PLACING THE LINE FOR PURE SNOW TO WINTRY
MIXTURE REMAINS IN QUESTION...WE WILL CONTINUE WITH THE WINTER STORM
WATCH FOR THE ENTIRE REGION.
THIS STORM WILL QUICKLY DEEPEN AND TRACK INTO THE GULF OF MAINE
FRIDAY MORNING. DEFORMATION AXIS AND PERHAPS A MOHAWK VALLEY
CONVERGENCE BAND MAY ADD ADDITIONAL TOTALS FROM THE HUDSON RIVER
AND INTO ADJACENT NEW ENGLAND. PRECIP WILL QUICKLY END FROM WEST
TO EAST FRIDAY AFTERNOON.
WE UTILIZED A MOS BLEND OF TEMPERATURES WITH SLIGHTLY WARMER
VALUES FOR SOUTHERN LITCHFIELD COUNTY AND DUTCHESS COUNTY GIVEN
THE LATEST TRENDS OF THE 06Z NAM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO CHANGES MADE FROM PREVIOUS LONG TERM GRIDS. BASICALLY...WITH THE
COASTAL LOW HAVING MOVED OUT OF THE PICTURE...THE WEEKEND STARTS OFF
WITH SLGT CHC AND DECREASING POPS FOR LINGERING SNOW SHOWERS. HIGH
PRESSURE QUICKLY BUILDS INTO THE PICTURE FROM THE SURFACE TO 500 MB
AND SETTLES ALONG THE COAST. AS A RESULT OF THIS PATTERN...LAKE
EFFECT WILL BE ABSENT AS THE FLOW WILL BE MAINLY SOUTHERLY. POPS
BEGIN TO INCREASE IN THE NORTHERNMOST ZONES ON SUNDAY SOUTH OF A
WARM FRONT ACROSS SOUTHERN ONTARIO AND QUEBEC. MOISTURE CONTINUES
TO BUILD IN AHEAD OF ASSOCIATED LOW PRESSURE... WITH ALL ZONES IN
SLGT CHC BY MON. BY THEN... THE LOW WILL BE TRACKING NORTHEAST FROM
THE NORTHERN GREAT LAKES ACROSS EASTERN CANADA. THE MAIN COLD FRONT
WILL ENTER WESTERN NEW YORK STATE TUESDAY MORNING...WITH ALL ZONES
IN CHC CATEGORY. IT IS EXPECTED TO PASS THROUGH OUR ENTIRE CWA LATE
TUESDAY...BUT LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE ARKLATEX
AND START HEADING TOWARD THE MID ATLANTIC REGION. THIS WILL KEEP
OUR ZONES IN CHANCE THROUGH TUE NGT. PRECIP TYPE SHOULD BE MIXED OR
ALL RAIN AHEAD OF THE FRONT EXCEPT IN THE HIGH ELEVATIONS...AND THIS
SHOULD BECOME ALL SNOW NORTH...WITH A WINTRY MIX SOUTH AS THE
MIDWEEK SYSTEM ROLLS IN. THIS WILL BE ONE TO KEEP A CLOSE EYE ON.
WENT WITH HPC GUIDANCE. PARTIAL CLEARING OVERNIGHT INTO SATURDAY
WITH HIGH PRESSURE SETTLING IN AND DECREASING WINDS WILL RESULT IN
SIGNIFICANT RADIATIONAL COOLING AND LOW TEMPERATURES IN THE SINGLE
DIGITS AND LOWER TEENS AREA WIDE. SATURDAY WILL AVERAGE MOSTLY
SUNNY...BUT COLD...WITH SIGNIFICANTLY LESS SUNSHINE IN THE
ADIRONDACKS. TEMPERATURES WILL BEGIN TO MODERATE SATURDAY NIGHT AS
THE SOUTHERLY FLOW ENSUES. THE MERCURY WILL TOP THE FREEZING MARK
JUST ABOUT EVERYWHERE ON SUNDAY...WITH MOSTLY LOWER AND MID 40S
OUTSIDE OF THE MOUNTAINS ON MONDAY AND TUESDAY. OVERNIGHT LOWS WILL
DROP BACK ABOUT 10 DEGREES OFF THE HIGHS SUN NGT AND MON NGT AS
NUMEROUS CLOUD BREAKS AND NOCTURNALLY LESSENING WINDS ARE EXPECTED.
THE HPC NUMBERS REFLECT GREATER AMPLITUDE THAN THE MEX AMONGST THE
DAY TO DAY HIGHS AND THE NGT TO NGT LOWS. AM IN AGREEMENT THAT BOTH
THE MEX HIGHS AND LOWS ARE PROBABLY WAY TOO LOW FROM SUNDAY ON.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
RAIN AND SNOW SHOWERS WILL CONTINUE INTO THE EVENING AS THE COLD
FRONT THAT MOVED THROUGH...CAUSING THE WIND SHIFT
EARLIER...CONTINUES TO MOVE TOWARD THE COAST. TEMPERATURES WILL
CONTINUE TO DECREASE THROUGHOUT THE DAY. EXPECTING WINTRY MIX
TURNING TO SNOW AT KGFL FIRST...AS COLD AIR FILTERS IN FROM THE
NORTH/NORTHWEST. -SNPL EXPECT BY 23Z AT KGFL...WHILE KALB CAN
EXPECT MOSTLY RAIN WITH SOME IPSN MIXING IN AROUND 02Z. KPOU WILL
EXPERIENCE -RA THROUGH THE OVERNIGHT.
A BREAK FROM PRECIP WILL OCCUR AT KGFL AND ONLY VCSH AT KALB
THROUGH THE EARLY MORNING...BEFORE THE FRONT LIFTS BACK
NORTHWARD. KPOU WILL NOT HAVE THIS BREAK...WITH CONTINUED -RAPL
INTO THURSDAY MORNING.
WINDS WILL CONTINUE TO SHIFT MORE NORTH WITH STRONG WINDS THROUGH
THE REST OF TODAY. WINDS WILL SUBSIDE OVERNIGHT.
OUTLOOK...
THU...MVFR/IFR...WINTRY MIX.
FRI...MVFR/IFR...WINTRY MIX AM...-SN KALB NORTH/-RA SOUTH PM.
SAT-SUN...VFR...NO SIG WX.
SUN NT-MON...VFR/MVFR...SLGT CHC -RA IN VALLEYS AND -SN IN MTNS.
&&
.HYDROLOGY...
POTENTIAL SIGNIFICANT PRECIPITATION EVENT LATE THURSDAY INTO
FRIDAY MORNING...
EXPECT TO ISSUE FLOOD WATCH LATER TODAY FOR
GREENE...ULSTER...COLUMBIA AND DUTCHESS COUNTIES IN NEW
YORK...BERKSHIRE COUNTY IN MASSACHUSETTS AND LITCHFIELD COUNTY
CONNECTICUT...
CURRENT RAINFALL AND AMOUNTS THROUGH TODAY SHOULD END UP BETWEEN
0.50 AND 1 INCH...WHICH COMBINED WITH SNOW MELT...WILL RESULT IN
MODERATE WITHIN BANK RISES ON MOST RIVERS AND STEMS. TEMPERATURES
WILL BEGIN TO COOL DOWN NORTH AND WEST OF ALBANY THIS AFTERNOON FOR
A TRANSITION TO A WINTRY MIXTURE WHICH WILL CONTINUE TO SLIDE
SOUTHEAST ACROSS THE REMAINDER OF THE REGION THIS EVENING. THIS SETS
THE STAGE FOR THE SECOND PRECIPITATION EVENT OR THURSDAY/FRIDAY.
THIS SECOND EVENT MAY BRING AN ADDITIONAL 2+ INCHES OF PRECIPITATION
TO THE HYDROLOGIC SERVICE AREA...MAINLY SOUTHEAST OF ALBANY.
PRECIPITATION TYPE IS IN QUESTION OVER ALL BUT THE ADIRONDACK REGION
WHERE ALL MODELS AGREE ON FROZEN PRECIPITATION. WHERE RAIN
FALLS...FLOODING WOULD PROBABLY OCCUR LATE THURSDAY INTO FRIDAY DUE
TO WET CONDITIONS AND HIGH RIVER FLOWS FROM THE FIRST EVENT. FLOOD
WATCHES PROBABLY BE ISSUED FOR SOME OF THE AREA LATER TODAY ONCE THE
STORM TRACK AND TEMPERATURE PROFILES BECOME MORE CERTAIN. THE AREA
WITH THE HIGHEST PROBABILITY FOR FLOODING WOULD BE THE SOUTHEASTERN
CATSKILLS...MID HUDSON VALLEY AND TACONICS IN NEW YORK...SOUTHERN
BERKSHIRES IN MASSACHUSETTS AND LITCHFIELD COUNTY CONNECTICUT.
HERE AT ALBANY NY...WE MEASURED THE GROUND FROZEN TO A DEPTH OF 4
INCHES WEDNESDAY MORNING...WITH ONLY THE TOP HALF INCH THAWED.
FROZEN GROUND MAY ENHANCE RUNOFF ON TODAY...LEADING TO SOME
URBAN/POOR DRAINAGE FLOODING. RIVER ICE IS NOT THICK ENOUGH YET TO
CAUSE ANY SERIOUS ICE JAM THREAT.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE
WWW.WEATHER.GOV/ALBANY .
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR CTZ001-013.
NY...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ032-
033-038>042-082-083.
MA...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR MAZ001-025.
VT...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR VTZ013>015.
&&
SYNOPSIS...BGM
NEAR TERM...JPV
SHORT TERM...BGM
LONG TERM...
AVIATION...KGS
HYDROLOGY...DIRIENZOHazardous weather outlook, Dec 10, 4:47 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 AM EST WED DEC 10 2008 CTZ001-013-MAZ001-025-NYZ043-047>054-058>061-063>066-084-VTZ013>015- 111200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 447 AM EST WED DEC 10 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...CATSKILLS...MID HUDSON VALLEY...CAPITAL REGION...TACONICS AND WASHINGTON COUNTY. .DAY ONE...TODAY AND TONIGHT. A WINTRY MIXTURE IS POSSIBLE TONIGHT THAT MAY REQUIRE A WINTER WEATHER ADVISORY FOR PORTIONS OF THE REGION. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE AND LOCAL MEDIA OUTLETS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>042-082-083-111200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN FULTON- SOUTHEAST WARREN- 447 AM EST WED DEC 10 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...MOHAWK VALLEY AND PORTIONS OF THE LAKE GEORGE SARATOGA REGION. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Dec 10, 3:51 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 351 PM EST WED DEC 10 2008 NYZ032-033-038>040-047-082-102315- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... COBLESKILL...MIDDLEBURGH...NORTHVILLE...MAYFIELD 351 PM EST WED DEC 10 2008 ...BLACK ICE COULD MAKE SOME ROADS VERY SLICK ACROSS THE SOUTHERN ADIRONDACKS... WESTERN MOHAWK VALLEY AND NORTHERN CATSKILLS THROUGH THE EVENING DRIVE... WET ROADS...THE RESULT OF RAIN THAT FELL EARLIER IN THE DAY...HAS TURNED TO BLACK ICE IN SOME LOCALITIES ACROSS THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY AND NORTHERN CATSKILLS. THE AIR TEMPERATURES HAS DROPPED TO OR BELOW THE FREEZING MARK. THERE HAVE BEEN REPORTS OF CAR ACCIDENTS NEAR THE HERKIMER UTICA BORDER DUE TO BLACK ICE. IN ADDITION...A LITTLE LIGHT SNOW FALLING ON TOP OF THE BLACK ICE WILL MAKE IT EVEN HARDER TO DETECT. IF DRIVING IN THIS AREA...BE PREPARED FOR HIGHLY CHANGEABLE ROADS. EXERCISE EXTRA CAUTION AND ALLOW A LITTLE TIME TO REACH YOUR DESTINATION.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:47 AM EST | Winter Weather Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren | 11 hr |
| Dec 10, 3:21 PM EST | Flood Watch | ALY | Columbia, Dutchess, Greene, Ulster | 46 hr |
| Dec 10, 3:52 PM EST | Ice Storm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 45 hr |
| Dec 10, 1:08 PM EST | River Flood Warning | ALY | Bennington | 20 hr |
Nearby
Winter Storm Warnings in New York, 2008Winter Storm Warnings in Vermont, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.